Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567547
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: D. H. Luecking and L. A. Rubel
Title: Complex analysis, a functional analysis approach
Additional book information: Universitext, Springer-Verlag, New York, 1984, vii + 176 pp., $16.00. ISBN 0-3879-0993-1.

References [Enhancements On Off] (What's this?)

  • Anatole Beck, On rings on rings, Proc. Amer. Math. Soc. 15 (1964), 350–353. MR 164048, DOI 10.1090/S0002-9939-1964-0164048-5
  • C. Blair and L. A. Rubel, A triply universal entire function, l'Enseign. Math. (to appear).

  • R. B. Burckel and Sadahiro Saeki, Additive mappings on rings of holomorphic functions, Proc. Amer. Math. Soc. 89 (1983), no. 1, 79–85. MR 706515, DOI 10.1090/S0002-9939-1983-0706515-0
  • R. Caccioppoli, Sui funzionali lineari nel campo delle funzioni analitiche, Rend. Accad. Lincei Roma (6) 13 (1931), 263-266; ibid. 15 (1932), 713-714. Jbuch 57, p. 470; 58, p. 427; Zbl 2, p. 31; 5, p. 14.

  • Lennart Carleson, Mergelyan’s theorem on uniform polynomial approximation, Math. Scand. 15 (1964), 167–175. MR 198209, DOI 10.7146/math.scand.a-10741
  • Peter L. Duren, Theory of $H^{p}$ spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970. MR 0268655
  • Stephen D. Fisher, Function theory on planar domains, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1983. A second course in complex analysis; A Wiley-Interscience Publication. MR 694693
  • John Garnett, On a theorem of Mergelyan, Pacific J. Math. 26 (1968), 461–467. MR 233209
  • John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • I. Gelfand, Normierte Ringe, Rec. Math. [Mat. Sbornik] N. S. 9 (51) (1941), 3–24 (German, with Russian summary). MR 0004726
  • Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0133008
  • Ian Richards, More on rings on rings, Bull. Amer. Math. Soc. 74 (1968), 677. MR 226390, DOI 10.1090/S0002-9904-1968-11990-1
  • L. A. Rubel and B. A. Taylor, Functional analysis proofs of some theorems in function theory, Amer. Math. Monthly 76 (1969), 483–489; correction, ibid. 77 (1969), 58. MR 0247115
  • Angus E. Taylor, Notes on the history of the uses of analyticity in operator theory, Amer. Math. Monthly 78 (1971), 331–342. MR 279610, DOI 10.2307/2316894

  • Review Information:

    Reviewer: R. B. Burckel
    Journal: Bull. Amer. Math. Soc. 12 (1985), 283-289